Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 388, NWS Little Rock, AR

July 29, 2003Garland County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 29, 2003, 2:47 PM CDT for Garland County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2003, 2:47 PM CDT (19:47 UTC)
Expired
Jul 29, 2003, 3:20 PM CDT
In force
33 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Garland County, AR

The radar

The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 11:55 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 29, 11:55 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT TUE JUL 29 2003

GOING FORECAST PRETTY MUCH ON THE MARK...WITH ONLY A FEW CHANGES
MADE. FOR THIS AFTERNOON...UPDATED CLOUD/WIND TRENDS. OUTFLOW
BOUNDARY FROM STORMS IN NORTHEAST ARKANSAS HEADING INTO CENTRAL
SECTIONS OF THE STATE...WITH THE WIND SHIFTING TO THE EAST. WILL
CONTINUE WITH AN EAST WIND NORTH/CENTRAL ARKANSAS BEFORE TURNING THE
WIND MORE SOUTHERLY LATER THIS AFTERNOON. CLOUDS IN NORTHERN
ARKANSAS WILL ALSO BREAK UP A BIT AS THE AFTERNOON WEARS ON.

OTHERWISE...COLD FRONT WILL HEAD INTO CENTRAL ARKANSAS BEFORE
STALLING THIS EVENING. LOOKS LIKE SHORTWAVE FROM THE PLAINS WILL
INTERACT WITH THE FRONT OVERNIGHT. IT ALSO APPEARS THAT LOW PRESSURE
WILL FORM ALONG THE FRONT TO HELP FOCUS PRECIPITATION. AT THIS
POINT...IT APPEARS THAT THE GREATEST CHANCE OF RAIN WILL BE OVER THE
CENTRAL THIRD OF THE STATE TONIGHT...WITH THE POTENTIAL FOR HEAVY
AMOUNTS. WILL WORD ACCORDINGLY IN THE FORECAST SENT THIS AFTERNOON.

OTHERWISE...FRONT WILL DRIFT TO THE SOUTH OVER THE NEXT COUPLE OF
DAYS...WITH THE FRONT EXITING THE REGION BY FRIDAY OR SO.
PRECIPITATION CHANCES WILL SHIFT SOUTHWARD WITH THE FRONT...
WITH DRY WEATHER BY THE END OF THE WEEK.

.LZK...NONE.

46
Hazardous weather outlook, Jul 29, 5:00 AM CDT, 9 hours 47 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RANGE ONCE AGAIN FROM 100 TO 105 THIS
AFTERNOON OVER SOUTH ARKANSAS...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED. A COLD FRONT OVER NORTH ARKANSAS THIS MORNING WILL MOVE
VERY SLOWLY SOUTH. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
OVER MOST SECTIONS TODAY AND TONIGHT. THE STORMS THAT OCCUR SHOULD
REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED. THE FRONT WILL CONTINUE MOVING
FROM THE CENTRAL SECTIONS TOWARD THE SOUTH ON WEDNESDAY...AND IT
WILL MOVE OUT OF THE STATE BY THURSDAY EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH THURSDAY EVENING.
THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. DRY WEATHER
WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:55 PM CDTSevere Thunderstorm WarningLZKMontgomery30 min
Jul 29, 2:32 PM CDTSevere Thunderstorm WarningLZKMontgomery28 min
Jul 29, 3:06 PM CDTSevere Thunderstorm WarningLZKPike34 min
Jul 29, 3:23 PM CDTSevere Thunderstorm WarningLZKGarland37 min
Jul 29, 3:35 PM CDTSevere Thunderstorm WarningLZKYell45 min
Jul 29, 4:19 PM CDTSevere Thunderstorm WarningLZKLogan, Yell41 min
Jul 29, 5:45 PM CDTSevere Thunderstorm WarningLZKGrant, Saline45 min
Jul 29, 5:48 PM CDTSevere Thunderstorm WarningLZKNewton37 min
Jul 29, 6:19 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski36 min
Jul 29, 6:23 PM CDTSevere Thunderstorm WarningLZKJohnson52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.